# SDR CA020501013

- Difficulty date: April 1, 2002
- Submitted: May 7, 2002
- Operation: General aviation
- Make and model: Moravn Z242L
- Aircraft time: 3,820 hours
- Engine: Lyc AEIO360A1B6
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Part number: M3100
- Condition: Worn
- Location: Magneto
- Component: Magneto, 4372
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) AS A RESULT OF 2 RECENT CATASTROPHIC MAGNETO IMPULSE COUPLING FAILURES ON OTHER AIRCRAFT IN OUR FLEET THAT RESULTED IN ENGINES BEING REPLACED, THIS MAGNETO WAS REMOVED AND INSPECTED FOR CONDITION OF THE IMPULSE COUPLING. ONE OF THE TWO PAWLS AND IT'S ATTACHMENT RIVET WAS FOUND TO BE EXTREMELY LOOSE AND HAD WORN THE PAWL MOUNTING BACKING PLATE AT THE RIVET ATTACHMENT AREA. A NEW IMPULSE COUPLING WAS INSTALLED AND THE MAGNETO RETURNED TO SERVICE.
